Advertisement

Weak differentiability of the control-to-state mapping in a parabolic equation with hysteresis

  • Martin BrokateEmail author
  • Klemens Fellner
  • Matthias Lang-Batsching
Article
  • 22 Downloads

Abstract

We consider the heat equation on a bounded domain subject to an inhomogeneous forcing in terms of a rate-independent (hysteresis) operator and a control variable. The aim of the paper is to establish a functional analytical setting which allows to prove weak differentiability properties of the control-to-state mapping. Using results of Brokate and Krejčí (DCDS 35(6):2405–2421, 2015) and Brokate (Newton and Bouligand derivatives of the scalar play and stop operator, arXiv:1607.07344, version 2, 2019) on the weak differentiability of scalar rate-independent operators, we prove Bouligand and Newton differentiability in suitable Bochner spaces of the control-to-state mapping in a parabolic problem.

Keywords

Heat equation Rate independence Hysteresis operator Optimal control Weak differentiability 

Mathematics Subject Classification

47J40 35K10 34K35 

Notes

Acknowledgements

The first author thanks Pavel Gurevich for some helpful suggestions and the university of Graz for several opportunities to visit. The second author acknowledges helpful discussions with Joachim Rehberg and the kind hospitality of the Technical University of Munich. The third author has been supported by the International Research Training Group IGDK 1754 “Optimization and Numerical Analysis for Partial Differential Equations with Nonsmooth Structures”, funded by the German Research Council (DFG) and the Austrian Science Fund (FWF).

References

  1. 1.
    Brokate, M.: Newton and Bouligand derivatives of the scalar play and stop operator. arXiv:1607.07344, version 2 (2019) (submitted for publication)
  2. 2.
    Brokate, M., Krejčí, P.: Weak differentiability of scalar hysteresis operators. DCDS 35(6), 2405–2421 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Brokate, M., Sprekels, J.: Hysteresis and Phase Transitions. Springer, Berlin (1996)CrossRefGoogle Scholar
  4. 4.
    Chipot, M.: Elements of Nonlinear Analysis. Birkhäuser Advanced Texts, Basel (2000)CrossRefGoogle Scholar
  5. 5.
    Christof, C., Clason, C., Meyer, C., Walther, S.: Optimal control of a non-smooth semilinear elliptic equation. Math. Control Relat. Fields 8(1), 247–276 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Haller-Dintelmann, R., Jonsson, A., Knees, D., Rehberg, J.: Elliptic and paparbolic regularity for second order divergence operators with mixed boundary conditions. Math. Methods Appl. Sci. 39(17), 5007–5026 (2016)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ito, K., Kunisch, K.: Lagrange Multiplier Approach to Variational Problems and Applications. SIAM, Philadelphia (2008)CrossRefGoogle Scholar
  8. 8.
    Liebermann, G.M.: Second Order Parabolic Differential Equations. World Scientific Publishing, Singapore (1998)Google Scholar
  9. 9.
    Meyer, C., Susu, L.: Optimal control of nonsmooth, semilinear parabolic equations. SIAM J. Control Optim. 55(4), 2206–2234 (2017)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Mielke, A., Roubíc̆ek, T.: Rate-Independent Systems. Springer, Berlin (2015)CrossRefGoogle Scholar
  11. 11.
    Münch, C.: Global existence and hadamard differentiability of hysteresis reaction-diffusion systems. J. Evol. Equ. 18, 777–803 (2018)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Münch, C.: Optimal control of reaction-diffusion systems with hysteresis. ESAIM Control Optim. Calc. Var. 24, 1453–1488 (2018)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Savaré, G.: Regularity and perturbation results for mixed second order elliptic problems. Commun. Partial Differ. Equ. 22(5–6), 869–899 (1997)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Stefanelli, U., Wachsmuth, G., Wachsmuth, D.: Optimal control of a rate-independent evolution equation via viscous regularization. Discrete Contin. Dyn. Syst. Ser. S 10(6), 1467–1485 (2017)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Visintin, A.: Differential Models of Hysteresis. Applied Mathematical Sciences 111. Springer, Berlin (1994)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Center for Mathematical SciencesTechnical University MunichGarching b. MunichGermany
  2. 2.Institute of Mathematics and Scientific ComputingUniversity of GrazGrazAustria

Personalised recommendations